# SDR CA120629003

- Difficulty date: June 26, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Beech A100
- Engine: Pwa PT6A28
- Propeller: Hartzl HCD4N3C
- System (JASC): 7240 · Turbine Engine Combustion Section
- Part: Diffuser
- Part number: 3024767
- Condition: Cracked
- Location: Engine
- Part time: 12,549 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) AFTER RECEIVING ENGINE, SN PCE-51835, BACK FROM OVERHAUL APPROXIMATELY 300 HRS AFTER AN OPEN TREND REQUEST BECAME OPEN ON THAT ENGINE STATING THE TEMPERATURE HAD INCREASED BY 20 DEGREES.  SEVERAL ATTEMPTS WERE MADE TO CORRECT THE CONDITION TARGETING CALIBRATIONS, TEMP PROBES.  THE CONDITION WAS NEVER FIXED.  MAINTENANCE DECIDED TO DO A HOT SECTION INSPECTION AT 1616 HRS SINCE O/H TO INSPECT IN GREATER DETAIL THE HOT SECTION.  MAINTENANCE FOUND 3 BADLY CRACKED DIFFUSER TUBES, MAINTENANCE INSTALLED 3 FIELD REPAIR KITS, PN 3102843-01 IN THE ENGINE IAW MFG RECOMMENDATIONS AND FUNCTION CHECKED THE ENGINE SERVICEABLE.  HAVE CONCERNS THAT WE FOUND 3 CRACKED DIFFUSERS ONLY 1600 HRS AFTER O/H.  HAVE DONE OVER 100 HOT SECTION INSPECTIONS IN MY CARRIER AND HAVE ONLY EVER SEEN 1 CRACKED TUBE THAT REQUIRED REPLACEMENT.  I THINK EITHER MY ENGINE HAS A HARMONIC VIBRATION OR A PROCEDURE THAT WAS PERFORMED DURING THE O/H PROCESS HAS ALTERED THE METALLURGY CHARACTERISTICS OF THE TUBES.  OUR COMPANY IS CURRENTLY WORKING WITH ENGINEERING AT AN APPROVED FACILITY TO RESOLVE THIS SITUATION.
